Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 29, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Oct 27, 2019, 3:27 PM MDT for Otero County, New Mexico. It took effect at Oct 28, 2019, 3:00 AM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2019, 3:27 PM MDT (21:27 UTC)
- In effect from
- Oct 28, 2019, 3:00 AM MDT
- Expired
- Oct 28, 2019, 6:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2869 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668 WWUS74 KEPZ 272127 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 327 PM MDT Sun Oct 27 2019 ...Gusty Winds In Area Mountains Monday... .A strong upper trough will move through the Great Basin and across the Rockies on Monday. This trough will bring gusty west winds with it across northern mountain zones early Monday morning starting in the Blacks Range and moving east into the Sacramento Mountains by mid to late morning. Westerly winds of 25 to 35 mph with gusts to 55 mph are possible with the trough passage. Winds will be on the decrease by late afternoon. NMZ402-415-416-281200- /O.NEW.KEPZ.WI.Y.0029.191028T0900Z-191029T0000Z/ Southern Gila Highlands/Black Range- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 327 PM MDT Sun Oct 27 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM MDT MONDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from 3 AM to 6 PM MDT Monday. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...The strongest winds over the Blacks Range will occur between 3 AM and 2 PM, while the strongest winds over the Sacramento Mountains will occur between 6 AM and 4 PM before gradually decreasing. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 26
2 follow-up statements
484 WWUS74 KEPZ 281152 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 552 AM MDT Mon Oct 28 2019 ...Gusty Winds In Area Mountains Monday... .A strong upper trough will move across the Four Corners region today. This trough will bring gusty west winds with it across northern mountain zones this morning starting in the Blacks Range and moving east into the Sacramento Mountains by mid to late morning. Westerly winds of 25 to 35 mph with gusts to 55 mph are possible with the trough passage. Winds will be on the decrease by late afternoon. NMZ402-415-416-282000- /O.CON.KEPZ.WI.Y.0029.000000T0000Z-191029T0000Z/ Southern Gila Highlands/Black Range- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 552 AM MDT Mon Oct 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southern Gila Highlands/Black Range, East Slopes Sacramento Mountains Below 7500 Feet and Sacramento Mountains Above 7500 Feet Counties. * WHEN...Until 6 PM MDT this evening. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...The strongest winds over the Blacks Range will occur between 3 AM and 2 PM, while the strongest winds over the Sacramento Mountains will occur between 9 AM and 4 PM before gradually decreasing. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, fire weather conditions will be somewhat elevated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Bird
956 WWUS74 KEPZ 281156 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 556 AM MDT Mon Oct 28 2019 ...Gusty Winds In Area Mountains Monday... .A strong upper trough will move across the Four Corners region today. This trough will bring gusty west winds with it across northern mountain zones this morning starting in the Blacks Range and moving east into the Sacramento Mountains by mid to late morning. Westerly winds of 25 to 35 mph with gusts to 55 mph are possible with the trough passage. Winds will be on the decrease by late afternoon. NMZ402-415-416-290000- /O.CON.KEPZ.WI.Y.0029.000000T0000Z-191029T0000Z/ Southern Gila Highlands/Black Range- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 556 AM MDT Mon Oct 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Southern Gila Highlands/Black Range, East Slopes Sacramento Mountains Below 7500 Feet and Sacramento Mountains Above 7500 Feet Counties. * WHEN...Until 6 PM MDT this evening. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...The strongest winds over the Blacks Range will occur between 3 AM and 2 PM, while the strongest winds over the Sacramento Mountains will occur between 9 AM and 4 PM before gradually decreasing. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Oct 27, 2:17 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Oct 27, 2:17 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 217 PM MDT Sun Oct 27 2019 .SYNOPSIS... Dry conditions are expected through the upcoming week. Temperatures however will be warm to start period, with another strong cold front midweek followed by a slow warmup into next weekend. The coldest morning of the season will likely come Thursday morning with all areas likely getting below freezing and some areas experiencing a hard freeze for several hours. && .DISCUSSION... Fall like weather in store for the upcoming week with warm and dry conditions to start out the period followed by another strong cold front midweek and then a gradual warmup going into the weekend. First trough to affect region is moving through the Great Basin and will pick up winds over the area overnight and into Monday afternoon. Models showing H70 winds of 45-55KTS, especially northern zones which would lead to windy conditions in area mountains as it approaches and moves through. Should see some winds over the Blacks in advisory range starting in the 09Z-12Z range and then spreading into the Sacs in the mid to late morning. Went with a broadbrush advisory from 09Z Mon-00Z Tue for the higher elevations. Breezy conditions over the south, but with a weak Pacific front passage, wind direction will shift to the west to northwest so think dust will be a minimal impact. Westerly winds will allow temperatures to warm into the 70s across the lowlands and went near to slightly above guidance due to these winds and deep westerly flow. A second piece of energy will move out of the Pacific Northwest and develop a cutoff low in the UT/CO region late Tuesday. Models do differ some on this feature. Operational GFS is the fastest model with this low and with cold front that drops into CWA Wed/early Thu. Almost all GFS ensembles support a slower solution and look very similar to the EC upper level timing. Thinking front may make it into northern zones during the day Wednesday but with minimal affect to the south. Should see a 10-15 degree temperature gradient for highs from N-S. Once we lose daytime heating, front should push quickly through the remainder of the area with very dry air behind it. All models indicating many areas having dew points dropping below zero, so even with decent winds, most areas will drop below freezing. Highs on Thursday will be about 10 to 15 degrees cooler than Wednesday. Overnight lows Thursday night could easily be the coldest of the season with the dry air still in place and winds on the decrease. Went a degree or two below guidance but may need to be cut even more. Think most areas that didn't drop below freezing the other day, will Thursday morning. For Friday into the weekend, highs will gradually warm as upper flow turns more westerly, but at the surface strong surface high over front range will keep area in easterly flow and a more gradual modification of temps than would normally be expected. Should get back to near normal highs by Sunday. && .AVIATION...Valid 28/00Z-29/00Z... VFR conditions expected through the period. Skies will remain SKC or FEW250. Breezy winds are expected all terminals this afternoon 220-240 15G25KT. DMN and LRU expected to see winds wane during overnight periods around 10 knots. Isolated gusts 15 to 20 knots will be possible at those sites though not explicitly stated in TAFS. For TCS and ELP, winds expected to remain gusty around 20 kts overnight. Some LLWS also possible at TCS. For tomorrow afternoon, stronger winds are expected with 20G30KT all sites. Some BLDU will also be possible though major reductions in vis not expected at this time. && .FIRE WEATHER... We'll begin a cooling trend this week, along with stronger winds beginning tonight. An upper trough will swing across the lower Rockies on Monday, allowing for much stronger winds through the next 48 hours. The strongest winds will occur early Monday morning to noon over the Gila Region, Black Range, and Sacramento Mountains. Mountain zones above 6000 feet will see gusts as high as 40 to 50 mph. Elevated fire conditions will be possible, though increased surface moisture will help keep min RH above 15% most areas. Elevated fire conditions will continue Tues/Wed as breezy west winds combine with min RH around 15%. Our next cool down is set for next Wednesday as a cold front arrives from the north. Winds the rest of the week will be much lighter as dry air remains in place. && .PRELIMINARY POINT TEMPS/POPS... El Paso 55 75 46 75 / 0 0 0 0 Sierra Blanca 50 75 43 72 / 0 0 0 0 Las Cruces 47 72 38 71 / 0 0 0 0 Alamogordo 49 70 40 71 / 0 0 0 0 Cloudcroft 35 49 27 50 / 0 0 0 0 Truth or Consequences 47 69 38 69 / 0 0 0 0 Silver City 46 61 34 63 / 0 0 0 0 Deming 44 71 33 72 / 0 0 0 0 Lordsburg 46 69 34 71 / 0 0 0 0 West El Paso Metro 54 74 45 75 / 0 0 0 0 Dell City 45 75 39 75 / 0 0 0 0 Fort Hancock 48 79 43 79 / 0 0 0 0 Loma Linda 47 68 42 69 / 0 0 0 0 Fabens 50 76 45 77 / 0 0 0 0 Santa Teresa 48 73 40 74 / 0 0 0 0 White Sands HQ 52 72 45 73 / 0 0 0 0 Jornada Range 41 70 36 71 / 0 0 0 0 Hatch 46 71 38 72 / 0 0 0 0 Columbus 50 73 40 75 / 0 0 0 0 Orogrande 51 72 40 72 / 0 0 0 0 Mayhill 41 58 32 61 / 0 0 0 0 Mescalero 36 56 30 63 / 0 0 0 0 Timberon 39 56 29 58 / 0 0 0 0 Winston 36 61 24 64 / 0 0 0 0 Hillsboro 44 67 35 66 / 0 0 0 0 Spaceport 46 69 36 70 / 0 0 0 0 Lake Roberts 34 59 24 63 / 0 0 0 0 Hurley 44 63 32 66 / 0 0 0 0 Cliff 36 67 25 70 / 0 0 0 0 Mule Creek 41 62 30 64 / 0 0 0 0 Faywood 44 65 35 67 / 0 0 0 0 Animas 45 74 36 72 / 0 0 0 0 Hachita 46 72 35 71 / 0 0 0 0 Antelope Wells 48 73 38 73 / 0 0 0 0 Cloverdale 46 69 38 68 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Wind Advisory from 3 AM to 6 PM MDT Monday for NMZ402-415-416. TX...None. && 26/30/34
Hazardous weather outlook, Oct 27, 7:08 AM MDT, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 708 AM MDT Sun Oct 27 2019 NMZ401>417-TXZ418>424-281315- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 708 AM MDT Sun Oct 27 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. Winds will be on the increase today which could cause some dust concerns and travel dangers west of Lordsburg. .DAYS TWO THROUGH SEVEN...Monday through Saturday Breezy to windy with stronger gusts expected both Monday and Tuesday. Again their could be some dust concerns and travel dangers west of Lordsburg. In addition, fire weather will be somewhat elevated, but slight gains in moisture should keep conditions short of critical criteria. Much cooler weather arrives Wednesday as a cold front drops in from the north. More freezing mornings are possible late in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Bird
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.